Alert archive / Nebraska / River Flood Warnings in 2020

River Flood Warning 13, NWS Omaha, NE

June 19, 2020Gage County, Nebraska

NWS Omaha, NE issued this river flood warning at Jun 19, 2020, 4:47 AM CDT for Gage County, Nebraska. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Jun 19, 2020, 4:47 AM CDT (09:47 UTC)
Expired
Jun 20, 2020, 7:57 PM CDT
In force
39 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

County Gage County, NE

The radar

The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Blue River at Beatrice (BEAN1).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
26 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06881500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

969 
WGUS43 KOAX 190947
FLWOAX

BULLETIN - IMMEDIATE BROADCAST REQUIRED
Flood Warning
National Weather Service Omaha/Valley Nebraska
447 AM CDT Fri Jun 19 2020

...The National Weather Service in Omaha has issued a flood warning 
for the following river in Nebraska...

  Big Blue River At Beatrice affecting Gage County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

NEC067-192147-
/O.NEW.KOAX.FL.W.0013.200619T0947Z-200620T0000Z/
/BEAN1.1.ER.200619T1100Z.200619T1300Z.200619T1900Z.NO/
447 AM CDT Fri Jun 19 2020

The National Weather Service in Omaha has issued a
* Flood Warning for 
  The Big Blue River At Beatrice.
* until this evening...or until the warning is cancelled.
* At  3:45 AM Friday the stage was 17.5 feet...or 0.5 feet below 
  flood stage.
* Flood stage is 18.0 feet.
* The river is expected to crest near 22.0 feet this morning.
* Impact...at 18.0 feet...Memorial Drive begins to flood.

&&

LAT...LON 4037 9690 4039 9685 4026 9669 4012 9659
      4012 9666


$$
6 follow-up statements
100 
WGUS83 KOAX 191145
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
645 AM CDT Fri Jun 19 2020

...The Flood Warning continues for...

  Big Blue River At Beatrice affecting Gage County.

...The Flood Warning continues for...

  Salt Creek at Roca affecting Lancaster County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

NEC109-200244-
/O.CON.KOAX.FL.W.0012.000000T0000Z-200620T0628Z/
/ROCN1.1.ER.200619T0445Z.200619T0615Z.200619T1228Z.NO/
645 AM CDT Fri Jun 19 2020

The Flood Warning continues for
  The Salt Creek at Roca.
* At  6:25 AM Friday the stage was estimated at 19.2 feet...or 0.2 feet above
  flood stage.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* The river will fall below flood stage this morning.


&&

LAT...LON 4073 9672 4074 9669 4065 9665 4063 9672 
 4065 9675 4066 9668


$$

NEC067-200244-
/O.EXT.KOAX.FL.W.0013.000000T0000Z-200621T0916Z/
/BEAN1.1.ER.200619T0855Z.200620T0000Z.200620T1516Z.NO/
645 AM CDT Fri Jun 19 2020

The Flood Warning continues for
  The Big Blue River At Beatrice.
* At  5:45 AM Friday the stage was 20.6 feet...or 2.6 feet above 
  flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.8 feet by this
  evening. The river will fall below flood stage late tomorrow 
  morning.


&&

LAT...LON 4037 9690 4039 9685 4026 9669 4012 9659
      4012 9666


$$
378 
WGUS83 KOAX 191331
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
831 AM CDT Fri Jun 19 2020

...The Flood Warning continues for...

  Salt Creek at Roca affecting Lancaster County.

  Big Blue River At Beatrice affecting Gage County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

NEC109-200430-
/O.EXT.KOAX.FL.W.0012.000000T0000Z-200620T0930Z/
/ROCN1.1.ER.200619T0445Z.200619T1315Z.200619T1530Z.NO/
831 AM CDT Fri Jun 19 2020

The Flood Warning continues for
  The Salt Creek at Roca.
* At  8:25 AM Friday the stage was 20.9 feet...or 1.9 feet above 
  flood stage.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.


&&

LAT...LON 4073 9672 4074 9669 4065 9665 4063 9672 
 4065 9675 4066 9668


$$

NEC067-200430-
/O.EXT.KOAX.FL.W.0013.000000T0000Z-200621T0510Z/
/BEAN1.1.ER.200619T0855Z.200619T1800Z.200620T1110Z.NO/
831 AM CDT Fri Jun 19 2020

The Flood Warning continues for
  The Big Blue River At Beatrice.
* At  7:45 AM Friday the stage was 21.7 feet...or 3.7 feet above 
  flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.9 feet by this
  afternoon. The river will fall below flood stage tomorrow morning.


&&

LAT...LON 4037 9690 4039 9685 4026 9669 4012 9659
      4012 9666


$$
951 
WGUS83 KOAX 191655
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
1155 AM CDT Fri Jun 19 2020

...The Flood Warning continues for...

  Big Blue River At Beatrice affecting Gage County.

  Big Blue River Near Barneston affecting Gage County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

NEC067-200754-
/O.EXT.KOAX.FL.W.0013.000000T0000Z-200621T0307Z/
/BEAN1.1.ER.200619T0855Z.200620T0000Z.200620T0907Z.NO/
1155 AM CDT Fri Jun 19 2020

The Flood Warning continues for
  The Big Blue River At Beatrice.
* At 10:45 AM Friday the stage was 22.3 feet...or 4.3 feet above 
  flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.1 feet by this
  evening. The river will fall below flood stage early tomorrow.


&&

LAT...LON 4037 9690 4039 9685 4026 9669 4012 9659
      4012 9666


$$

NEC067-200754-
/O.EXT.KOAX.FL.W.0014.000000T0000Z-200621T0637Z/
/BARN1.1.ER.200619T1604Z.200620T0000Z.200620T1237Z.NO/
1155 AM CDT Fri Jun 19 2020

The Flood Warning continues for
  The Big Blue River Near Barneston.
* At 11:00 AM Friday the stage was 20.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Continue to rise to near 22.0 feet by this evening. 
  The river will fall below flood stage by tomorrow morning.


&&

LAT...LON 4012 9666 4012 9659 4007 9657 3990 9661
      3991 9668


$$
419 
WGUS83 KOAX 200051
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
751 PM CDT Fri Jun 19 2020

...The Flood Warning continues for...

  Big Blue River At Beatrice affecting Gage County.

  Big Blue River Near Barneston affecting Gage County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

NEC067-201551-
/O.EXT.KOAX.FL.W.0013.000000T0000Z-200621T0213Z/
/BEAN1.1.ER.200619T0855Z.200619T2115Z.200620T0813Z.NO/
751 PM CDT Fri Jun 19 2020

The Flood Warning continues for
  The Big Blue River At Beatrice.
* At  6:45 PM Friday the stage was 22.5 feet...or 4.5 feet above 
  flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow.


&&

LAT...LON 4037 9690 4039 9685 4026 9669 4012 9659
      4012 9666


$$

NEC067-201551-
/O.EXT.KOAX.FL.W.0014.000000T0000Z-200621T0512Z/
/BARN1.1.ER.200619T1603Z.200620T0000Z.200620T1112Z.NO/
751 PM CDT Fri Jun 19 2020

The Flood Warning continues for
  The Big Blue River Near Barneston.
* At  7:00 PM Friday the stage was 22.5 feet...or 2.5 feet above 
  flood stage.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.


&&

LAT...LON 4012 9666 4012 9659 4007 9657 3990 9661
      3991 9668


$$
037 
WGUS83 KOAX 201316
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
816 AM CDT Sat Jun 20 2020

...The Flood Warning continues for...

  Big Blue River At Beatrice affecting Gage County.

  Big Blue River Near Barneston affecting Gage County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

NEC067-210415-
/O.EXT.KOAX.FL.W.0013.000000T0000Z-200621T1520Z/
/BEAN1.1.ER.200619T0855Z.200619T2115Z.200620T2120Z.NO/
816 AM CDT Sat Jun 20 2020

The Flood Warning continues for
  The Big Blue River At Beatrice.
* At  7:45 AM Saturday the stage was 20.2 feet...or 2.2 feet above 
  flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.


&&

LAT...LON 4037 9690 4039 9685 4026 9669 4012 9659
      4012 9666


$$

NEC067-210415-
/O.EXT.KOAX.FL.W.0014.000000T0000Z-200621T2000Z/
/BARN1.1.ER.200619T1603Z.200620T0415Z.200621T0200Z.NO/
816 AM CDT Sat Jun 20 2020

The Flood Warning continues for
  The Big Blue River Near Barneston.
* At  7:00 AM Saturday the stage was 22.4 feet...or 2.4 feet above 
  flood stage.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.


&&

LAT...LON 4012 9666 4012 9659 4007 9657 3990 9661
      3991 9668


$$
612 
WGUS83 KOAX 210057
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
757 PM CDT Sat Jun 20 2020

...The Flood Warning is cancelled for...

  Big Blue River At Beatrice affecting Gage County.

  Big Blue River Near Barneston affecting Gage County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

NEC067-210127-
/O.CAN.KOAX.FL.W.0013.000000T0000Z-200621T1520Z/
/BEAN1.1.ER.200619T0855Z.200619T2115Z.200620T1854Z.NO/
757 PM CDT Sat Jun 20 2020

The Flood Warning is cancelled for
  The Big Blue River At Beatrice.
* At  6:45 PM Saturday the stage was 16.1 feet...or 1.9 feet below 
  flood stage.
* Flood stage is 18.0 feet.
* Fell below flood stage at  1:54 PM Saturday.
* Forecast...The river will continue to fall to 9.1 feet by Monday 
  morning.


&&

LAT...LON 4037 9690 4039 9685 4026 9669 4012 9659
      4012 9666


$$

NEC067-210127-
/O.CAN.KOAX.FL.W.0014.000000T0000Z-200621T2000Z/
/BARN1.1.ER.200619T1603Z.200620T0415Z.200620T2252Z.NO/
757 PM CDT Sat Jun 20 2020

The Flood Warning is cancelled for
  The Big Blue River Near Barneston.
* At  7:00 PM Saturday the stage was 19.6 feet...or 0.4 feet below 
  flood stage.
* Flood stage is 20.0 feet.
* Fell below flood stage at  5:52 PM Saturday.
* Forecast...The river will continue to fall to 10.8 feet by Monday 
  morning.


&&

LAT...LON 4012 9666 4012 9659 4007 9657 3990 9661
      3991 9668


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jun 19, 3:53 AM CDT, 54 minutes earlier.

Area forecast discussion, Jun 19, 3:53 AM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
353 AM CDT Fri Jun 19 2020

...Updated Forecast Discussion...

.DISCUSSION...
Issued at 333 AM CDT Fri Jun 19 2020

At 333 AM, what a difference a couple of day makes, as I steeped
back into the office for a few vampire shifts to find the heat and
dry weather we endured last week replaced by a more active
pattern. We saw the start of that pattern yesterday, with nearly
everyone receiving rainfall, and areas south of Lincoln picking
up 3 to 7 inches of it...yikes. Some of those heavy rain producing
storms still lingering over southeast Nebraska this morning.

Today will feature plenty of cloud cover and cooler temperatures
than we have seen in a while. We're forecasting highs in the
upper 70s this afternoon. The front that ushered in today's
cooler temperatures should remain draped from northeast Kansas,
through extreme southeast Nebraska into central Iowa today. This
will keep the shower and thunderstorm chances going for those
along or south of Interstate 80. Given lingering PW values near
1.5 inches, the stationary nature of the front and narrow CAPE
(750-1500 j/kg) profiles that should favor heavy rain processes,
there will be some risk for heavy rainfall today. Richardson,
Nemaha or Pawnee Counties will have the best shot at that rain. If
you are north of Interstate 80 it should be dry today.

With the front still meandering around and the arrival of a weak
upper level shortwave, we should see more shower and thunderstorm
activity Saturday. The going rainfall forecast suggests a quarter
to three quarters of an inch Saturday. Weak mid level lapse rates
and narrow CAPE profiles suggest a limited severe risk at best.
If any stronger storms do occur, suspect they would be in central
or northeast Nebraska where 0-6 km bulk shear near 45 knots may
compensate for lackluster instability. Given the cloud cover and
rain, highs will be limited to the upper 70s again.

More thunderstorms are possible Sunday thanks to another frontal
boundary/upper level shortwave combo. Models generally suggest a
scenario where thunderstorms develop along the front in the
afternoon and evening. Those storm may then grow upscale and track
southeast into Kansas as a LLJ intensifies Sunday night. For us
this may mean a mostly dry day, but you may want to keep and eye
to the sky during any evening activities. Temperatures will be
warmer Sunday as we see more sunshine and southerly winds. Look
for afternoon highs in the mid 80s.

Early next week should feature a strong upper level trough in the
Great Lakes and northwest flow aloft over the Central Plains. At
the surface, Sundays frontal passage should scour out the surface
moisture a bit. Combined...these two things suggest a couple days
of fairly nice weather (highs in the lower 80s and modest humidity
Monday-Wednesday). Will it rain early next week? Ehhh a couple
showers or thunderstorms are possible with diurnal heating or any
weak shortwaves rotating around the parent trough over the Great
Lakes, but overall we should be dry. Left some low end
precipitation chances in the forecast to account for these
scenarios.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1150 PM CDT Thu Jun 18 2020

Thunderstorm activity continues to diminish across the area
tonight. Will keep mention through 8Z Friday in Lincoln... 10Z
Friday in Omaha. KOFK will remain dry.

KOFK will continue with VFR conditions through the TAF period.
MVFR conditions hold through the TAF period for KLNK and KOMA as
another round of thunderstorms is possible on Friday afternoon and
evening. The threat isn't great, so went with PROB30 at both
locations for situational awareness.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...Albright
AVIATION...Nicolaisen
Hazardous weather outlook, Jun 19, 4:18 AM CDT, 29 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
418 AM CDT Fri Jun 19 2020

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-192330-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
418 AM CDT Fri Jun 19 2020

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

Scattered thunderstorms are possible south of Interstate 80.
Severe storms are not expected, but locally heavy rain may occur.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms are a possibility each day through next Thursday.
There is a marginal risk for severe storms in northeast Nebraska
Saturday, with hail or winds as the main threats. The risk of
thunderstorms increases to slight on Sunday for thunderstorms
capable of hail and winds in the evening. It is to early to pin
down any severe risk beyond Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Albright

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:13 PM CDTSevere Thunderstorm WarningOAXGage, Johnson, Pawnee47 min
Jun 18, 7:19 PM CDTFlash Flood WarningOAXGage, Johnson, Lancaster, Otoe116 min
Jun 18, 8:05 PM CDTRiver Flood WarningOAXLancaster15 hr
Jun 18, 10:06 PM CDTSpecial Weather StatementOAXJefferson24 min
Jun 18, 11:00 PM CDTAreal Flood AdvisoryOAXGage, Jefferson, Johnson, Lancaster, Otoe, Pawnee and 1 more6 hr
Jun 19, 1:21 AM CDTFlash Flood WarningOAXGage, Jefferson4 hr
Jun 19, 5:09 AM CDTAreal Flood WarningOAXGage, Jefferson, Johnson, Pawnee, Saline4 hr
Jun 19, 8:30 AM CDTRiver Flood WarningOAXGage45 hr
Jun 19, 8:58 AM CDTAreal Flood WarningOAXGage, Jefferson, Saline9 hr
Jun 19, 5:52 PM CDTSpecial Weather StatementOAXGage, Jefferson53 min
Jun 19, 6:41 PM CDTSpecial Weather StatementOAXGage, Jefferson, Johnson, Pawnee64 min

Nearby

River Flood Warnings in Nebraska, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.